Heavy Rain, Hampton (C)
- When
- July 29, 5:30 PM EST
- Where
- Hampton (C) County, 3.83 mi NNE of Ft Monroe
- Reported by
- Trained Spotter
- Coordinates
- 37.050, -76.290
Spotter measured 3.00 inches of rain.
Showers and thunderstorms in advance of a cold front produced heavy rain across portions of southeast Virginia. Rainfall amounts ranged from two inches to near five inches over much of the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Showers and thunderstorms in advance of a cold front produced heavy rain across portions of southeast Virginia. Rainfall amounts ranged from two inches to near five inches over much of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 29, 4:29 PM EST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
529 PM EDT THU JUL 29 2010
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH ACROSS THE REGION THROUGH TONIGHT.
HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC REGION FROM THE
NORTH FRIDAY AND SATURDAY...THEN BECOME CENTERED OFF THE SOUTHERN
NEW ENGLAND COAST SATURDAY NIGHT INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SURFACE COLD FRONT IS CURRENTLY MOVING INTO NORTHERN VA/CENTRAL
MD. ALONG/AHEAD OF THE FRONT...SCATTERED THUNDERSTORMS CONTINUE TO
DEVELOP AND PUSH SOUTHEASTWARD FROM NORTHERN VA EASTWARD TO THE
LOWER EASTERN SHORE. A LARGE PORTION OF OUR AREA...CENTRAL VA TO
THE LOWER EASTERN SHORE REMAINS IN A SVR TSTM WATCH UNTIL 7PM. AS
THE FRONT CONTINUES TO PROGRESS SOUTHWARD THROUGH THIS
EVENING...WILL SEE A LARGER CONCENTRATION OF TSTMS DEVELOP
SOUTHWARD INTO OUR CWA. SO FAR CONVECTION LOOKS LIKE IT WILL BE
MOST PRONOUNCED EAST OF THE I-95 CORRIDOR...WITH RICHMOND AND
POINTS SOUTHWEST OF KRIC BEING IN THE RIP-OFF ZONE DUE TO MORE OF
A DOWNSLOPE COMPONENT TO THE LOW-LEVEL FLOW. THERE IS PLENTY OF
LOW-LEVEL MOISTURE/INSTABILITY IN PLACE ACROSS THE REGION THIS
AFTERNOON/EVENING WHICH WILL ALLOW TSTMS TO CONTINUE TO DEVELOP
ALMOST ANYWHERE. HOWEVER...THE BEST OPPORTUNITY FOR SEVERE WX WILL
REMAIN OVER OUR NORTHERN ZONES INTO THE LOWER EASTERN SHORE WHERE
DYNAMICS ARE BETTER IN VICINITY OF THE COLD FRONT. HAVE HIGHEST
POPS THROUGH SUNSET FROM THE NORTHERN/MIDDLE PENINSULA EASTWARD
INTO THE LOWER EASTERN SHORE...THEN ACROSS ALL OF EASTERN
VA/NORTHEAST NC BETWEEN 00Z-06Z FRI AS THE FRONT PASSES.
THE COLD FRONT WILL PUSH WELL SOUTH OF OUR CWA BY 12Z FRI. BASED
ON THE LATEST MODEL PROJECTIONS HAVE CONTINUED TO LINGER POPS OVER
E/SE AREAS (ESPECIALLY THROUGH 06Z). EXPECTING QUICK CLEARING
BEHIND THE FRONT LATE TONIGHT/EARLY FRI AM AS THE HIGH BUILDS IN
FROM THE OH VLY. LOWS TONIGHT WILL BE IN THE MID-60S IN THE
EASTERN PIEDMONT TO MID-70S IN SE VA/NE NC.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...
HIGH PRESSURE OVER THE REGION WILL ALLOW FOR DRY WEATHER...EXCEPT
FOR MAYBE A STRAY SEABREEZE INDUCED SHWR/TSTM OVER NE NC. NOT TOO
CONFIDENT ABOUT THAT POSSIBILITY...SO HAVE ONLY GHOSTS POPS
(<15%). HIGH TEMPS WILL DROP BACK SLIGHTLY INTO THE 80S TO NR 90
ON FRIDAY AS MODEL THICKNESSES LOWER IN THE WAKE OF THE COLD
FRONT.
SATURDAY...
HIGH PRESSURE SLIDES EASTWARD OFF THE MID-ATLANTIC
COAST BY LATE IN THE DAY. WITH THE HIGH TO OUR EAST...THE
LOW-LEVEL FLOW WILL TURN MORE TO THE SOUTH...EXCEPT REMAINING E OR
SE AT THE COAST. THIS WILL USHER SOME MOISTURE/CLOUDS UP FROM THE
CAROLINAS...PARTICULARLY INTO OUR WESTERN ZONES NEAREST THE
MTNS/FOOTHILLS. AT THIS POINT...IT APPEARS ANY TSTMS THAT DEVELOP
WILL REMAIN CONFINED TO THE MTNS/FOOTHILLS AND THUS HAVE ONLY ISOLATED
POPS IN THE AFTERNOON ACROSS OUR EXTREME WESTERN COUNTIES. WHAT WE WILL
SEE IS AN INCREASE IN CLOUD COVER THROUGH THE DAY. HIGHS WILL BE
IN THE UPPER 80S/LOW 90S.
SUNDAY...
MODELS SHOW A SHORTWAVE TROUGH PASSING THROUGH THE MID-ATLANTIC
REGION ON SUNDAY...WITH A FAIRLY DECENT MOISTURE TAP FROM THE
SOUTH. MODELS ARE PICKING UP ON A GOOD POSSIBILITY OF SHRS/TSTMS
THAT DAY...BUT DO NOT WON'T TO GO OVERBOARD ATTM. HAVE CONTINUED
WITH SOLID CHC POPS (30-40%) ALL AREAS ON SUNDAY. TEMPS WERE ALSO HELD
BELOW 90 DEGREES ALL AREAS DUE TO THE EXCESSIVE CLOUD COVER AND
GOOD CHANCE OF PRECIP.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LATEST 12Z RUNS OF THE GFS/ECMWF COMING INTO BETTER AGREEMENT WITH
THE MID LVL PATTERN...ECMWF STILL SLIGHTLY MORE CONTINUING TO BE
SOMEWHAT MORE AMPLIFIED BUT BOTH MODELS SHOW A TROUGH OF MODERATE
STRENGTH MOVING THROUGH THE NE STATES/MID ATLC SUN NGT/ERLY
MONDAY...AND WELL OFF THE COAST LATE MON/TUE. WILL CONTINUE FAIRLY
HIGH POPS (40%) SUN NGT ALL AREAS WITH FAIRLY DEEP MSTR SEEN IN
THE MODELS TSECTIONS AND COOL AIR ALOFT. SHOULD SEE HIGHER POPS
CONFINED FARTHER E ON MON...AND THEN DRY ALL AREAS BY MON EVENING
AS DRIER AIR FILTERS IN FROM THE N IN RESPONSE TO SFC HIGH
PRESSURE BUILDING IN. HIGH TEMPS MON STAY FAIRLY COOL COMPARED TO
WHAT HAS BEEN EXPERIENCED THUS FAR THIS SUMMER...(MAINLY MID-UPR
80S TO ARND 90).
EXPECT TO SEE A WARMING TREND TUE-WED WITH HIGHS BACK INTO AT
LEAST THE LWR 90S OVER THE INTERIOR AND UPR 80S AT THE COAST ALONG
WITH MAINLY DRY CONDITIONS (SCHC AFTN TSTMS BY WED). NEXT FRONT
LOOKS TO MOVE THRU THU...WILL CARRY 20-30% POPS ALL ZONES AND
HIGHS MAINLY 90-95 AND LOWS 70-75.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
CURRENTLY VFR AT ALL TAF SITES. AS COLD FRONT NEARS EXPECT
THUNDERSTORMS TO DEVELOP NORTH AND WEST THEN MOVE TO THE SOUTH AND
EAST. THUNDERSTORMS THAT IMPACT TAF SITES COULD BRINGS STRONG
WINDS...HEAVY RAIN...AND LOWERED CEILINGS AND VISIBILITIES.
CONDITIONS COULD APPROACH MVFR OR IFR IN STRONGER STORMS.
THE COLD FRONT IS EXPECTED TO PASS THROUGH THE AREA LATE THIS
EVENING SHIFTING THE WINDS FROM THE SW TO THE N. FOG COULD BE AN
ISSUE FRIDAY MORNING IF ANY TAF SITES RECEIVE RAIN TODAY AND HAVE
LIGHT/CALM WINDS OVERNIGHT. VFR CONDITIONS WILL EXIST AS HIGH
PRESSURE TAKES OVER ON FRIDAY. ANOTHER SYSTEM COULD IMPACT THE AREA
SATURDAY NIGHT.
&&
.MARINE...
SCTD TSTMS WILL BRING LOCALLY HIGHER WINDS THIS EVENING...BUT
SYNOPTICALLY THE MAIN ISSUE IN NEAR TERM WILL BE A COLD FRONT
MOVING THROUGH LATER TONIGHT...AND CAA SURGE FRI MRNG. HAVE RAISED
SCA FOR THE BAY/SND AND CSTL WTRS S OF CAPE CHARLES LGT FRI MRNG
(LINGERING THE FLAGS THE LONGEST OVER THE CSTL WATERS DUE TO 5 FT
SEAS). BEYOND THIS...A FAIRLY QUIET PATTERN FRI NGT INTO SAT...AS
SFC HI BLDS OVR THE NE STATES/NEAR MID ATLC. MORE UNCERTAIN FOR
SUN/MON AND MODELS SEEM TO BE NARROWING IN ON A SOLN THAT DEPICTS
SFC HI OFF THE NEW ENGLAND CST...AND AT LEAST A TROF OF LO PRES
MOVNG INTO AND ACRS THE AREA...RESULTING IN E OR SE FLO AROUND 15
KT (KEEPING SEAS 3-4 FT/ A BIT ABOVE WAVEWATCH SUN-MON W/ THE ELY
FLOW).
&&
.CLIMATE...
RIC HAS BROKEN 100F (YET AGAIN)...REACHING 101 AS OF 5PM...THIS
TIES THE DAILY RECORD...AND NOW SETS SOME NEW ALL-TIME RECORDS:
-10 DAYS OF 100+ THIS YR (MOST IN A YR ON RECORD)
-7 DAYS OF 100+ THIS MONTH (MOST IN A SINGLE MONTH)
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EDT FRIDAY FOR ANZ632-
633.
SMALL CRAFT ADVISORY FROM 1 AM TO NOON EDT FRIDAY FOR ANZ630-
631.
SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EDT FRIDAY FOR ANZ656-
658.
&&
SYNOPSIS...BKH/JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...LKB
AVIATION...DAP
MARINE...LKB
CLIMATE...LKBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1231 PM EDT THU JUL 29 2010 MDZ021>025-VAZ048-049-060>064-066>078-080>086-089-090-099-100-301645- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON VA- 1231 PM EDT THU JUL 29 2010 ...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ012>017-030>032-102-VAZ065-079-087-088-091>098-301645- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK- GREENSVILLE-SUSSEX-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 1231 PM EDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. A FEW STRONG TO POTENTIALLY SEVERE STORMS ARE POSSIBLE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-650-652-654-301645- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 1231 PM EDT THU JUL 29 2010 ...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ632-633-656-658-301645- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1231 PM EDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. STRONG GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 PM EDT THU JUL 29 2010
VAZ067>070-080-292200-
AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-NOTTOWAY VA-POWHATAN VA-
507 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN CHESTERFIELD AND
TOWARDS THE TRI CITIES...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM MACON TO JETERSVILLE...OR FROM POWHATAN TO 5
MILES SOUTHWEST OF AMELIA COURTHOUSE...MOVING SOUTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR KIMBERLY FARMS AROUND 520 PM
EDT...
MOSELEY AROUND 540 PM EDT...
SPAINVILLE AROUND 545 PM EDT...
WOODLAKE SUBDIVISION AROUND 555 PM EDT...
CLOVER HILL AROUND 600 PM EDT...
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3740 7802 3758 7797 3739 7751 3717 7753
3708 7777 3730 7824 3731 7824
LBROWNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT THU JUL 29 2010
VAZ072-073-077-078-083>086-090-292230-
GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM
VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND
VA-
523 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS MOVING ACROSS THE NORTHERN NECK...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FAIR PORT TO 7 MILES WEST OF KING AND QUEEN
COURTHOUSE...OR FROM FAIR PORT TO KING WILLIAM...MOVING SOUTHEAST AT
15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
FLEETON AROUND 530 PM EDT...
REHOBOTH CHURCH AROUND 535 PM EDT...
VELMA AROUND 540 PM EDT...
NEW KENT AROUND 545 PM EDT...
URBANNA AROUND 550 PM EDT...
WEST POINT AROUND 555 PM EDT...
EXPECT WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE RAINFALL
MAY RESULT IN PONDING OF WATER ON ROADWAYS.
LAT...LON 3781 7627 3782 7630 3778 7627 3776 7630
3770 7629 3767 7633 3761 7627 3761 7643
3759 7640 3756 7628 3755 7629 3736 7687
3762 7707 3775 7662 3766 7657 3762 7651
3764 7649 3767 7654 3776 7658 3786 7624
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
532 PM EDT THU JUL 29 2010
VAZ067-068-070-071-080>082-292215-
AMELIA VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-HENRICO
VA-NOTTOWAY VA-PRINCE GEORGE VA-
532 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS CENTRAL VIRGINIA...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF BELLWOOD TO
SPAINVILLE...OR FROM HIGHLAND SPRINGS TO 7 MILES WEST OF MANNBORO...
MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
SPAINVILLE AROUND 540 PM EDT...
CHESTER AROUND 555 PM EDT...
SUTHERLAND AROUND 610 PM EDT...
MATOACA AROUND 615 PM EDT...
LAT...LON 3727 7709 3698 7779 3728 7807 3749 7761
3740 7747 3744 7743 3747 7739
EXPECT WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE RAINFALL
MAY RESULT IN PONDING OF WATER ON ROADWAYS.
44PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM LIGHTNING TUCKAHOE 37.59N 77.59W
07/29/2010 HENRICO VA LAW ENFORCEMENT
LIGHTNING STRUCK A ELDERLY CARE HOME ALONG GASKINS RD.
LEADING TO AN EVACUATION OF THE BUILDING.
0533 PM HAIL OCEANA NAS 36.82N 76.03W
07/29/2010 M1.00 INCH CITY OF VIRGINIA B VA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ALONG 1-264 NEAR THE OCEANA
NAVAL AIR BASE.
0535 PM TSTM WND DMG BON AIR 37.52N 77.57W
07/29/2010 CHESTERFIELD VA TRAINED SPOTTER
TREES REPORTED KNOCKED DOWN.
0537 PM TSTM WND DMG 1 ENE MIDLOTHIAN 37.51N 77.62W
07/29/2010 CHESTERFIELD VA TRAINED SPOTTER
NUMEROUS TREES REPORTED KNOCKED DOWN ON THE CORNER OF
COURTHOUSE AND LUX LANE. TREE REPORTED KNOCKED DOWN ON A
HOUSE.
&&
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 PM EDT THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG SHORT PUMP 37.65N 77.61W
07/29/2010 HENRICO VA TRAINED SPOTTER
NUMEROUS TREES DOWN AT INTERSECTION OF BROAD STREET
PAHRAM.
&&
WAMSLEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT THU JUL 29 2010
NCZ012>014-030-VAZ092-096-292330-
BERTIE NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK
VA-
630 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS MOVING INTO PORTIONS OF NORTHEAST NORTH
CAROLINA...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 6 MILES NORTH OF COMO TO CONWAY...OR FROM 8
MILES SOUTH OF FRANKLIN TO MURFREESBORO...MOVING SOUTHEAST AT 20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR MURFREESBORO AROUND 635 PM
EDT...
WYANOKE AROUND 640 PM EDT...
TOPSY AROUND 645 PM EDT...
CHOWAN BEACH AROUND 650 PM EDT...
SAINT JOHN AROUND 655 PM EDT...
RODUCO AROUND 700 PM EDT...
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3651 7731 3667 7695 3664 7690 3665 7689
3647 7650 3643 7649 3616 7707
LBROWNThe national radar mosaic for the moment the first event began.
8 heavy rain. Local standard time, as filed.
Spotter measured 3.00 inches of rain.
Spotter measured 4.25 inches of rain. Rainfall amount of 3.70 inches fell between 430 pm and 615 pm.
Rainfall amount of 3.56 inches was measured within an hour at Holiday Park (Howes Farms).
Rainfall amount of 2.86 inches was measured within an hour and a half.
Rainfall amount of 4.62 inches fell within three hours.
Rainfall amount of 4.18 inches fell within an hour and a half.
Rainfall amount of 4.46 inches was measured at Ghent Square.
Rainfall amount of 2.37 inches was measured at West Craddock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254154, 254155, 254163, 254156, 254158, 254159, 254161, 254162.